Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 192, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 14, 2003, 7:34 PM CDT for Jackson Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2003, 7:34 PM CDT (00:34 UTC)
- Expired
- May 14, 2003, 8:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Jackson Parish, LA
The radar
The Shreveport radar (KSHV), 118 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 6:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2404 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
063
WUUS54 KSHV 150034
SVRSHV
LAC049-150130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
734 PM CDT WED MAY 14 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 830 PM CDT
* AT 734 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM OVER QUITMAN...OR ABOUT 10
MILES SOUTH OF RUSTON...MOVING SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHWEST OF CHATHAM AT 755 PM CDT
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO THE SIZE OF
GOLFBALLS AND STRONG DAMAGING WINDS TO 70 MPH. DO NOT REMAIN OUTSIDE.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG
BUILDING IMMEDIATELY.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
JACKSON PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 830 PM CDT.
LAT...LON 3220 9264 3233 9275 3245 9277 3248 9244
3220 9233
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:50 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, May 14, 3:50 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 350 PM CDT WED MAY 14 2003 NEXT ROUND OF SEVERE WEATHER OVER THE NORTHERN TIER OF THE CWA RIGHT NOW. THIS HAS PROMPTED SPC TO ISSUE TORNADO WATCH FOR MUCH OF AREA ALONG AND NORTH OF I 20 TIL 8 PM. THIS AREA MAY SLOWLY SAG SOUTHWARD AS STORMS RACE EASTWARD. AM TENDING TO THINK A LITTLE THAT THERE WON/T BE ANOTHER ROUND OF SEVERE DURING THE DAY TOMORROW...UNLESS TONIGHTS IS LINGERING DOWN SOUTH IN THE MORNING. BUT STORMS MAY GET GOING TOMORROW NIGHT...AND CHANCE OF STORMS WILL PERSIST INTO SATURDAY AS UPPER LEVEL LOW COMES DRIFTING THIS WAY. UPPER RIDGE LOOKS TO ASSERT ITSELF LATTER PART OF WEEKEND AND INTO NEXT WEEK. NOT THAT WE WILL GET ANY LESS HUMID...BUT EXPECTING CAPPING INVERSION TO KEEP THINGS QUIET FIRST HALF OF NEXT WEEK. 17 PRELIMS... SHV 69/89/72/87/71 4222 MLU 69/90/70/89/71 4222 TXK 68/88/71/86/70 6255 TYR 71/89/72/87/71 4222 LFK 70/90/73/89/73 2222 .SHV...NONE.
Hazardous weather outlook, May 14, 12:00 PM CDT, 7 hours 34 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THROUGHOUT THE NIGHT ACROSS THE FOUR STATES REGION. HOWEVER...THE NORTHERN HALF OF THE AREA...GENERALLY ALONG AND NORTH OF INTERSTATE 20...IS THE PRIMARY AREA OF CONCERN. A WEAK WARM FRONT STRETCHES FROM THE RED RIVER OF MCCURTAIN COUNTY OKLAHOMA...THROUGH THE VICINITY OF EL DORADO ARKANSAS. THIS FRONTAL BOUNDARY WILL SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT...WITH STORMS EXPECTED TO MOVE EAST SOUTHEASTWARD AFTER FORMING. VERY LARGE HAIL IS THE PRIMARY THREAT WITH SEVERE THUNDERSTORMS TODAY AND TONIGHT...WITH STRONG DAMAGING WINDS ALSO QUITE POSSIBLE. ISOLATED TORNADOES CANNOT BE RULED OUT EITHER...ESPECIALLY JUST TO THE NORTH OF THE WARM FRONT WHERE LOW LEVEL VERTICAL WIND SHEAR WILL BE GREATEST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CONTINUED SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY THROUGH SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, May 14, 4:06 PM CDT, 3 hours 28 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-138-150100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 406 PM CDT WED MAY 14 2003 ...TORNADO WATCH CONTINUES IN EFFECT FOR THE NORTH HALF OF THE FOUR STATE AREA... A TORNADO WATCH CONTINUES IN EFFECT UNTIL 8 PM THIS EVENING...FOR THAT PART OF THE FOUR STATE AREA GENERALLY NORTH OF INTERSTATE 20. THIS AREA INCLUDES ALL OF SOUTHWEST ARKANSAS...MCCURTAIN COUNTY OKLAHOMA. IT ALSO INCLUDES THE CITIES OF CLARKSVILLE...MOUNT PLEASANT...GILMER...AND MARSHALL IN TEXAS...AND SHREVEPORT AND BOSSIER CITY...MINDEN...HOMER...RUSTON...AND MONROE IN LOUISIANA. A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOS IN AND NEAR THE WATCH AREA. RESIDENTS OF THIS AREA SHOULD STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. 03
Local storm report, May 14, 5:14 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
514 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 AM BROKEN BOW OK .88 INCH HAIL
05/14/03 MCCURTAIN REPORTED BY FIRE
DEPARTMENT.
0325 PM NASHVILLE AR .75 INCH HAIL
05/14/03 HOWARD REPORTED BY LAW
ENFORCEMENT.
0345 PM WASHINGTON AR 1.75 INCH HAIL
05/14/03 HEMPSTEAD REPORTED BY GENERAL
PUBLIC.
0400 PM HORATIO AR 1.00 INCH HAIL
05/14/03 SEVIER REPORTED BY GENERAL
PUBLIC.
0410 PM LOCKESBURG AR 1.00 INCH HAIL
05/14/03 SEVIER REPORTED BY CO-OP
OBSERVER.
0430 PM BROKEN BOW OK 1.00 INCH HAIL
05/14/03 MCCURTAIN REPORTED BY FIRE
DEPARTMENT.
0455 PM FOREMAN AR 1.75 INCH HAIL
05/14/03 LITTLE RIVER REPORTED BY SPOTTERS.
20Local storm report, May 14, 5:47 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
547 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM 5 W LEWISVILLE AR .75 INCH HAIL
05/14/03 LAFAYETTE REPORTED BY LAW
ENFORCEMENT.
0522 PM 5 W LEWISVILLE AR 1.00 INCH HAIL
05/14/03 LAFAYETTE NEAR SPIRIT LAKE. REPORTED
BY STATE TROOPERS.
0522 PM 5 W LEWISVILLE AR WIND DAMAGE
05/14/03 LAFAYETTE POWER LINES DOWN NEAR
SPIRIT LAKE. REPORTED BY
STATE TROOPERS.
0530 PM 3 W LEWISVILLE AR WIND DAMAGE
05/14/03 LAFAYETTE TREES DOWN N AND S OF HWY
82. REPORTED BY STATE
TROOPERS.
20Special weather statement, May 14, 6:23 PM CDT, 1 hour 11 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-138-150000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 623 PM CDT WED MAY 14 2003 ...TORNADO WATCH HAS BEEN CANCELED FOR NORTHEAST TEXAS... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA... A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL MIDNIGHT... FOR ALL OF NORTH LOUISIANA AND PORTIONS OF SOUTHERN ARKANSAS... GENERALLY EAST OF A LINE FROM NEAR MANSFIELD AND SHREVEPORT LOUISIANA TO NEAR LEWISVILLE AND HOPE ARKANSAS. WHILE THE TORNADO THREAT HAS DIMINISHED THIS EVENING...STRONG AND DAMAGING WIND GUSTS...ALONG WITH LARGE HAIL ARE STILL POSSIBLE IN AND NEAR THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL RADIO STATION OR CABLE SUBSCRIBER FOR FURTHER WEATHER UPDATES. 13
Local storm report, May 14, 7:27 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
727 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM ATHENS LA 2.50 INCH HAIL
05/14/03 CLAIBORNE REPORTED BY GENERAL
PUBLIC.
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:00 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 60 min |
| May 14, 7:06 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 39 min |
| May 14, 7:58 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 62 min |
| May 14, 8:12 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Winn | 63 min |
| May 14, 8:14 PM CDT | Flash Flood Warning | SHV | Ouachita | 3 hr |
| May 14, 9:08 PM CDT | Flash Flood Warning | SHV | Jackson | 4 hr |
| May 14, 10:08 PM CDT | Tornado Warning | SHV | Caddo | 52 min |
| May 14, 10:40 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln | 65 min |
| May 14, 10:51 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 54 min |
| May 14, 10:54 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 51 min |
| May 14, 10:56 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 64 min |
| May 14, 11:21 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 54 min |
| May 14, 11:31 PM CDT | Flash Flood Warning | SHV | Ouachita | 6 hr |
| May 15, 1:05 AM CDT | Severe Thunderstorm Warning | SHV | Winn | 55 min |
| May 15, 4:18 AM CDT | Flash Flood Warning | SHV | Webster | 4 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.